It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-16-2005, 02:30 PM   #1
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 38
ChristyE HB User
Increase Cortef for PMS?

I take 5mg Cortef twice a day for adrenal fatigue. It is really helping, but I am still struggling during the two weeks before my period. Starting a few days after ovulation, it is pretty much straight downhill until I start my period.

My progesterone is low, but for some reason, I cannot tolerate the progesterone creams. I have tried 3 different creams and different dosages. I keep having this same pattern: The cream really seems to help for about 5 days, then after those 5 days, I start having really bad side effects. I know all about the "estrogen receptors waking up", but I think this is something different. Maybe it's the weakened state of my adrenals, but my body is extremely sensitive to drugs and supplements right now.

Anyway, my question is, what do you think about increasing my Cortef during those two weeks? Does anyone know if this is medically justified? I don't want to increase it just to increase it (I don't want to make it harder for me to get off the Cortef eventually).

Any thoughts?

Christy

 
Sponsors Lightbulb
   
Old 05-16-2005, 04:38 PM   #2
Junior Member
(female)
 
Join Date: Jan 2005
Location: East Coast
Posts: 27
tcnj_mom HB User
Re: Increase Cortef for PMS?

Christy, I would be extremely cautious about increasing since your goal is to someday be free of steroid meds completely, however, estrogen will make hydrocortisone, in your case Cortef, last longer in the body due to the fact that is has CBG, cortisol binding globulin, in it. With the cyclical decrease in your estrogen, your cortisol is not lasting as long at that time. Therefore, an increase is justified. I hope you feel better. And I hope you get off the Cortef someday. Good luck.

 
Sponsors Lightbulb
   
Old 05-17-2005, 02:42 PM   #3
Junior Member
(female)
 
Join Date: Feb 2005
Posts: 38
ChristyE HB User
Re: Increase Cortef for PMS?

TCNJ-

Thanks for the reply. I'm not sure I understand the estrogen/progesterone/cortisone connection. My estrogen has tested high and my progesterone is low. I thought the low progesterone would be what is causing my PMS.

My hypoglycemia is back again bad. This had gone away almost completely during the first month on Cortef!!!!!! (This is my second month on the Cortef.) I am SOOOOO frustrated. I almost feel like I'm back to square one.

I took 10 mg Cortef yesterday (at both a.m. and lunch doses) just to see if it would help. Results were very minimal. I don't know what to do. :-(

Christy

Last edited by ChristyE; 05-17-2005 at 02:51 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Taking Cortef and Levothyroxine Diane44 Addison's Disease 3 07-24-2007 07:56 AM
First day on Cortef - ?!? birchtree Thyroid Disorders 14 07-09-2007 05:30 AM
Side effects from cortef also2tired Addison's Disease 8 04-02-2007 06:15 PM
How do you know when to increase meds? 2jen Addison's Disease 8 12-06-2006 09:57 PM
Adrenal Fatigue (Success stories w/ Cortef) AlwaysTired247 Addison's Disease 20 11-23-2006 09:58 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:10 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!